Alert archive / Florida / Red Flag Warnings in 2022

Red Flag Warning 4, NWS Melbourne, FL

May 8, 2022Okeechobee County, Osceola County, Florida

NWS Melbourne, FL issued this red flag warning at May 8, 2022, 4:21 AM EDT for Okeechobee County, Osceola County, Florida. It took effect at May 8, 2022, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2022, 4:21 AM EDT (08:21 UTC)
In effect from
May 8, 2022, 2:00 PM EDT
Expired
May 8, 2022, 7:00 PM EDT
In force
5 hr
Issued by
NWS Melbourne, FL

Counties Okeechobee County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 56 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2022-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1427 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2022-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1427 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.8
Supercell composite
11.2

Open this sounding in Storm Lab

The text

As transmitted.

783 
WWUS82 KMLB 080821
RFWMLB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Melbourne FL
421 AM EDT Sun May 8 2022

...HIGH FIRE WEATHER DANGER THIS AFTERNOON...

FLZ053-058-082300-
/O.NEW.KMLB.FW.W.0004.220508T1800Z-220508T2300Z/
Osceola-Okeechobee-
421 AM EDT Sun May 8 2022

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
THIS EVENING FOR THE COMBINATION OF BREEZY WINDS, LOW RELATIVE 
HUMIDITY, AND DRY GROUND CONDITIONS...

The National Weather Service in Melbourne has issued a Red Flag
Warning, which is in effect from 2 PM this afternoon to 7 PM EDT
this evening. 

* AFFECTED AREA... Osceola and Okeechobee Counties.

* WIND...West-northwest around 15 mph with gusts around 20 mph.

* HUMIDITY...Minimum values of 30 to 35 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 10:35 PM EDT, 5 hours 46 minutes earlier.

Area forecast discussion, May 7, 10:35 PM EDT, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1035 PM EDT Sat May 7 2022

.DISCUSSION...

A quiet overnight with mostly clear skies. The gusty west winds
subsided with sunset but a light west breeze will persist overnight.
The weak cool front is across north FL this evening and will only
make slow progress southward. Did not make any changes to forecast
lows in the mid to upper 60s. On Sunday, breezy W/NW flow will
resume but not as windy as today. High pressure building south down
the eastern seaboard will push the frontal boundary into central FL
allowing winds to veer N/NE along the Volusia and Brevard coasts in
the afternoon. An East sea breeze will develop along the Treasure
coast as the offshore pressure gradient eases. Under mostly sunny
skies, temperatures will be very warm but some frier air filtering
down should produce tolerable humidity. And development of onshore
flow along the coast, esp Volusia and Brevard, should be
refreshing, albeit breezy.

&&

.AVIATION...
VFR. West winds 7-10 knots overnight. On Sunday, W/NW winds will
increase 15 knots and gusty turning N/NE at coastal terminals,
spreading inland to SFB/MCO toward 00Z.

&&

.MARINE...
Offshore (W/SW) flow 15 knots nearshore and up to 20 knots offshore
will gradually decrease into Sunday morning as pressure gradient
loosens. Winds turn N/NE Sun aftn as high pressure ridge builds
southward east of the Appalachians with speeds 12-15 knots across
the north/central waters. A more E/SE wind flow expected over the
southern waters Sun aftn around 10 knots. Seas 2-4 FT.

&&

.FIRE WEATHER...
Sensitive fire conditions continue as breezy to windy west to
northwest winds are expected Sunday. Min RH values will approach
critical values of 32-37 percent across much of the interior
peninsula west of I-95 on Sunday afternoon. As a result, a Red Flag
Warning may be needed for parts of the area Sunday.

A surge of northeast winds is expected to arrive to the area on
Monday, with breezy conditions, but RH values remain above critical
thresholds due to the marine influence.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  64  86  67  79 /   0   0   0   0
MCO  68  92  68  85 /   0   0   0   0
MLB  69  89  69  81 /   0   0   0   0
VRB  67  90  67  82 /   0  10   0   0
LEE  68  88  66  84 /   0   0   0   0
SFB  67  90  66  82 /   0   0   0   0
ORL  70  92  69  85 /   0   0   0   0
FPR  67  90  68  82 /  10  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 AM EDT Sunday for Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to Jupiter
     Inlet 20-60 nm-Volusia-Brevard County Line to Sebastian Inlet
     20-60 nm.

&&

Kelly/Rodriguez
Hazardous weather outlook, May 7, 8:45 PM EDT, 7 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
845 PM EDT Sat May 7 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-080800-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
845 PM EDT Sat May 7 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.RIP CURRENT IMPACT...
A Moderate risk of life-threatening rip currents continues at all
central Florida Atlantic beaches. Always swim near a lifeguard and
never swim alone.

.WIND AND SEA IMPACT...
A Small Craft Advisory remains in effect for the offshore waters for
west to southwest winds around 20 knots. Small craft should exercise
caution nearshore.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Breezy west to northwest winds on Sunday will turn onshore along the
coast in the afternoon. Afternoon relative humidities are forecast
to fall into the low to mid 30s for much of east central Florida,
especially west of I-95. Heightened fire sensitivity will continue
areawide for these conditions as well as vegetation dryness.

Poor to hazardous boating conditions will return to the local
coastal waters by Monday afternoon into the extended as a low
pressure system over the Atlantic slowly approaches the local area.
North to Northeast winds will increase 15 to 20 knots with seas
building 6 to 8 feet by Monday evening and reaching 10-12 feet in
the Gulf Stream mid week.

Large long period swells will bring a High risk of rip currents at
the beaches Tuesday onward as well as rough surf and some beach
erosion around the times of high tide.

Rain chances will increase by late week including isolated lightning
storms Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Kelly

Nearby

Red Flag Warnings in Florida, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.